I’ve been on the Depo shot for 4 years and I’ve always gotten my shot on time. The Depo shot stopped my period after the 1st year of being on it. I’m just wondering if I could be pregnant?
No, you are not pregnant and by continuing to take depo longer than two years you are risking your future fertility. Do some reading please.
I agree with Stephen. Even the Manufacturer states that you should not be on Depo Provera longterm. They say if you've no other option for contraception then you need to take breaks every couple of years, & have an MRI scan after a significant time of being on it. This is due to it thinning your bones, amongst other risks, such as early menopause, cancers etc.
The only way you'll be pregnant is if you missed a shot & didn't follow the instructions. However, Depo Provera convinces your body it's pregnant, & you can therefore display pregnancy symptoms.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Oct 2017 • 18 answers
Updated 24 Aug 2014 • 2 answers
Updated 9 Apr 2015 • 1 answer
Updated 14 Dec 2016 • 3 answers
Updated 28 Dec 2018 • 2 answers